Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 14, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 12, 2020, 2:13 AM CDT for Schleicher County, Texas. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2020, 2:13 AM CDT (07:13 UTC)
- Expired
- Apr 12, 2020, 2:26 AM CDT
- In force
- 13 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Schleicher County, TX
The radar
The San Angelo radar (KSJT), 68 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 2:18 AM CDT | HAIL 1 | Eldorado, TX | NICKEL TO QUARTER SIZE HAIL REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 1:59 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3028 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 23.5
The text
As transmitted.
026
WFUS54 KSJT 120713
TORSJT
TXC413-120745-
/O.NEW.KSJT.TO.W.0014.200412T0713Z-200412T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
213 AM CDT Sun Apr 12 2020
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southwestern Schleicher County in west central Texas...
* Until 245 AM CDT.
* At 212 AM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles southwest of Eldorado, moving east at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Eldorado around 245 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3071 10079 3080 10080 3095 10055 3073 10041
TIME...MOT...LOC 0712Z 251DEG 18KT 3075 10074
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SK1 follow-up statement
555
WWUS54 KSJT 120726
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
226 AM CDT Sun Apr 12 2020
TXC413-120735-
/O.CAN.KSJT.TO.W.0014.000000T0000Z-200412T0745Z/
Schleicher TX-
226 AM CDT Sun Apr 12 2020
...THE TORNADO WARNING FOR SOUTHWESTERN SCHLEICHER COUNTY IS
CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and
a Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 800 AM CDT for west central
Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
east central Schleicher County until 315am.
LAT...LON 3071 10079 3080 10080 3095 10055 3073 10041
TIME...MOT...LOC 0723Z 251DEG 18KT 3077 10067
$$
SKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 12, 12:00 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Apr 12, 12:00 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1200 AM CDT Sun Apr 12 2020 .AVIATION... /06Z TAFS/ Scattered to numerous showers and thunderstorms will continue to develop across the area overnight. Included VCTS at all sites, with most convection ending by 12Z. In addition, patchy MVFR ceilings will be possible. West winds will increase to 15 to 25 knots, with higher gusts, by mid morning. A cold front will move through the area Sunday evening, resulting in north winds of 10 to 20 knots with higher gusts. && .PREV DISCUSSION... /issued 629 PM CDT Sat Apr 11 2020/ AVIATION... /00Z TAFS/ Chances for brief thunderstorms this evening for most terminals, followed by another round between 04-08Z. VFR outside of thunderstorms. Rapid wind shifts expected in and during thunderstorms with large hail and strong winds possible. Thunderstorm threat ends by 12Z, but strong winds expected through the day. SK PREV DISCUSSION... /issued 328 PM CDT Sat Apr 11 2020/ SHORT TERM... (Tonight) .Severe Thunderstorms... Look for thunderstorms this afternoon and tonight, as another upper disturbance moves over the region. The Storm Prediction Center has all of West Central Texas in an Enhanced Risk Area, through sunrise Sunday morning. The main hazards are tornadoes, very large hail, damaging winds, and deadly lightning. (Sunday) .Breezy and Another Cold Front... As another cold front, this one unusually strong for mid April, moves closer to West Central Texas, gusty winds, from the west, will develop Sunday. Then, the cold front may begin to move into the Big Country, by mid afternoon. Although this front will be a dry front, it will bring gusty winds from the north, along with uncharacteristically cold temperatures, for mid April. LONG TERM... (Sunday night through Saturday) .Much Cooler Temperatures then a Warmup... Much cooler temperatures will dominate through mid week, before a warming trend begins. Overnight lows Monday night, likely in the mid to upper 30s, will be unusually cold, for mid April. Plus, the wind chill Monday night, may be in the mid to upper 20s. Cooler than usual temperatures will continue until Wednesday; then, a warming trend will push temperatures back above usual mid April temperatures for Friday and Saturday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 78 56 77 35 / 50 50 0 0 San Angelo 84 55 80 38 / 30 50 0 0 Junction 81 57 79 40 / 30 80 0 0 Brownwood 75 58 77 36 / 40 70 5 0 Sweetwater 79 54 77 35 / 50 40 0 0 Ozona 84 54 80 40 / 20 50 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && Daniels
Hazardous weather outlook, Apr 11, 2:48 PM CDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 248 PM CDT Sat Apr 11 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-122000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 248 PM CDT Sat Apr 11 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Expect severe thunderstorms. Hazards include tornadoes, very large hail, damaging winds, and ever-present deadly lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... We will likely need spotters this afternoon and evening. Please relay any information about observed weather to the NWS, while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Apr 11, 9:04 PM CDT, 5 hours 9 minutes before
Special Weather Statement National Weather Service San Angelo TX 904 PM CDT Sat Apr 11 2020 TXZ064-071-072-120245- Irion TX-Tom Green TX-Sterling TX- 904 PM CDT Sat Apr 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STERLING...NORTHWESTERN TOM GREEN AND NORTHWESTERN IRION COUNTIES UNTIL 945 PM CDT... At 904 PM CDT, Doppler radar was tracking a strong thunderstorm 18 miles northeast of Stiles, or 25 miles northeast of Big Lake, moving northeast at 45 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This strong thunderstorm will be near... Sterling City around 940 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Tornado Watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3168 10127 3189 10104 3163 10078 3141 10127 TIME...MOT...LOC 0204Z 229DEG 38KT 3153 10129
Local storm report, Apr 11, 9:51 PM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
951 PM CDT SAT APR 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 1 SW SAN ANGELO 31.43N 100.46W
04/11/2020 TOM GREEN TX AMATEUR RADIO
ROOF DAMAGE TO CHURCH REPORTED AT 2605
JOHNSON ST, SAN ANGELO.
&&Special weather statement, Apr 11, 10:37 PM CDT, 3 hours 36 minutes before
Special Weather Statement National Weather Service San Angelo TX 1037 PM CDT Sat Apr 11 2020 TXZ076>078-120415- Schleicher TX-Crockett TX-Sutton TX- 1037 PM CDT Sat Apr 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEICHER... SOUTHEASTERN CROCKETT AND NORTHWESTERN SUTTON COUNTIES UNTIL 1115 PM CDT... At 1036 PM CDT, Doppler radar was tracking a strong thunderstorm 12 miles south of Ozona, moving northeast at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Schleicher, southeastern Crockett and northwestern Sutton Counties, including the following locations... The Intersection Of Highway 163 And Ranch Road 1973 and I-10 Near The Crockett-Sutton County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3042 10127 3053 10140 3091 10110 3069 10064 TIME...MOT...LOC 0336Z 237DEG 34KT 3054 10123 SK
Special weather statement, Apr 11, 11:30 PM CDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1130 PM CDT Sat Apr 11 2020
TXZ076-120515-
Crockett TX-
1130 PM CDT Sat Apr 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CROCKETT COUNTY
UNTIL 1215 AM CDT...
At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Pandale, or 26 miles southwest of Ozona, moving
northeast at 30 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Ozona around 1215 AM CDT.
Other locations impacted by this storm include The Intersection Of
Ranch Road 2083 And Highway 405 and The Intersection Of Highway 163
And Ranch Road 1973.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 10163 3034 10169 3034 10166 3036 10166
3038 10170 3040 10169 3080 10130 3058 10101
3028 10151
TIME...MOT...LOC 0430Z 219DEG 24KT 3042 10148
SKSpecial weather statement, Apr 12, 12:18 AM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service San Angelo TX 1218 AM CDT Sun Apr 12 2020 TXZ076-077-120600- Schleicher TX-Crockett TX- 1218 AM CDT Sun Apr 12 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEICHER AND NORTHEASTERN CROCKETT COUNTIES UNTIL 100 AM CDT... At 1217 AM CDT, Doppler radar was tracking a strong thunderstorm over Ozona, moving northeast at 40 mph. Penny size hail will be possible with this storm. This storm will remain over mainly rural areas of northwestern Schleicher and northeastern Crockett Counties, including the following locations... Us-190 Near The Crockett- Sutton County Line and The Intersection Of Us 190 And Highway 163. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3064 10144 3108 10145 3108 10070 3059 10105 TIME...MOT...LOC 0517Z 230DEG 35KT 3070 10119 SK
Special weather statement, Apr 12, 1:34 AM CDT, 39 minutes before
Special Weather Statement
National Weather Service San Angelo TX
134 AM CDT Sun Apr 12 2020
TXZ072-073-077-120715-
Schleicher TX-Tom Green TX-Concho TX-
134 AM CDT Sun Apr 12 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCHLEICHER...
SOUTHEASTERN TOM GREEN AND WESTERN CONCHO COUNTIES UNTIL 215 AM
CDT...
At 133 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Christoval, moving northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Vancourt around 200 AM CDT.
Eola around 210 AM CDT.
Other locations impacted by this storm include Vick, The Intersection
Of Ranch Road 380 And Ranch Road 381 and The Intersection Of Us-
83 And Ranch Road 765.
LAT...LON 3094 10037 3109 10054 3158 10014 3158 10011
3135 9974
TIME...MOT...LOC 0633Z 227DEG 33KT 3111 10034
DanielsThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:08 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 52 min |
| Apr 11, 7:10 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 35 min |
| Apr 11, 7:33 PM CDT | Special Weather Statement | SJT | Runnels | 42 min |
| Apr 11, 7:38 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 37 min |
| Apr 11, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 36 min |
| Apr 11, 8:26 PM CDT | Special Weather Statement | SJT | Concho | 49 min |
| Apr 11, 9:04 PM CDT | Special Weather Statement | SJT | Sterling | 41 min |
| Apr 11, 10:37 PM CDT | Special Weather Statement | SJT | Crockett | 38 min |
| Apr 11, 11:30 PM CDT | Special Weather Statement | SJT | Crockett | 45 min |
| Apr 12, 12:18 AM CDT | Special Weather Statement | SJT | Crockett | 42 min |
| Apr 12, 1:07 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 53 min |
| Apr 12, 1:28 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 62 min |
| Apr 12, 1:34 AM CDT | Special Weather Statement | SJT | Concho | 41 min |
| Apr 12, 1:35 AM CDT | Tornado Warning | SJT | Crockett, Schleicher, Sutton | 25 min |
| Apr 12, 1:58 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton, Tom Green | 62 min |
| Apr 12, 2:15 AM CDT | Special Weather Statement | SJT | Concho | 45 min |
| Apr 12, 2:19 AM CDT | Severe Thunderstorm Warning | SJT | Crockett | 56 min |
| Apr 12, 2:20 AM CDT | Special Weather Statement | SJT | Fisher | 40 min |
| Apr 12, 2:37 AM CDT | Areal Flood Advisory | SJT | Tom Green | 2 hr |
| Apr 12, 2:40 AM CDT | Special Weather Statement | SJT | Coke, Crockett, Irion, Sterling | 50 min |
| Apr 12, 3:01 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Crockett, Irion, Runnels, Schleicher, Sterling and 1 more | 59 min |
| Apr 12, 3:02 AM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 58 min |
| Apr 12, 3:22 AM CDT | Special Weather Statement | SJT | Coke, Nolan | 38 min |
| Apr 12, 3:36 AM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Menard | 54 min |
| Apr 12, 3:50 AM CDT | Tornado Warning | SJT | Concho, McCulloch | 25 min |
| Apr 12, 4:02 AM CDT | Special Weather Statement | SJT | Coleman, Runnels | 43 min |
| Apr 12, 4:08 AM CDT | Tornado Warning | SJT | McCulloch | 31 min |
| Apr 12, 4:13 AM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 48 min |
| Apr 12, 4:47 AM CDT | Special Weather Statement | SJT | Brown, Coleman, McCulloch | 43 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.